MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY EXPRESS® LD ILIAC / BILIARY; STENT, ILIAC

BOSTON SCIENTIFIC - GALWAY EXPRESS® LD ILIAC / BILIARY; STENT, ILIAC
Model Number H74938047830130
Medical Device Problem Codes Premature Activation (1484); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: the device was returned for analysis.A visual and microscopic examination was performed on the returned device.The delivery system was returned for analysis.The stent was returned fully mounted onto the delivery system.A visual and microscopic examination was performed on the returned delivery system.No damage or any issues were noted with the catheter, tip or markerbands of the device.A visual and microscopic examination was performed on the balloon material.The proximal section of the balloon material was noted to be slightly inflated.The rest of the balloon was fully unfolded and had not been subjected to positive pressure.No issues were noted with the balloon material that could have contributed to the complaint incident.A visual and microscopic examination was performed on the stent.The proximal end of the stent was noted to be uncrimped from the balloon material.The balloon material below this section of uncrimped stent was noted to be slightly inflated.The rest of the stent was fully crimped to the balloon material.No damage or any issues were noted with the stent that could have contributed to the complaint incident.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is handling damage as the complaint was caused by handling of the device or portion of the device without direct patient contact.(b)(4).
 
Event or Problem Description
It was reported that stent premature deployment occurred.An 8.0x30x135cm express® ld iliac / biliary stent was selected for use to treat a lesion.However, during preparation, while the device was not yet attached to an inflation unit, it was noted that the stent was partially deployed on the balloon.The device was never used inside the patient.The procedure was completed with another of the same device.No patient complications were reported.

Brand Name
EXPRESS® LD ILIAC / BILIARY
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7660135
Report Number2134265-2018-05827
Device Sequence Number1980075
Product Code NIO
UDI-Device Identifier08714729579700
UDI-Public08714729579700
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P090003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2020
Device Model NumberH74938047830130
Device Catalogue Number38047-83013
Device Lot Number0020319304
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2018
Initial Report FDA Received Date07/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1